MAUDE Adverse Event Report: BD CARIBE LTD. BD TUBE MICRO W/MICROGARD SST GLD; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD TUBE MICRO W/MICROGARD SST GLD; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365967
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd tube micro w/microgard sst gld, the device experienced poor separator movement (sst and pst all types).The following information was provided by the initial reporter.The customer stated: it was reported that the tube is not separating blood properly.Per email : hello! i am currently a user of your microtrainer brand tubes (yellow cap for serum collection https://www.Bd.Com/en-us/offerings/capabilities/specimen-collection/blood-specimen-collection/capillary-collection/bd-microtainer-blood-collection-tubes).Recently we have been having problems with the tube not separating the blood properly; instead the top layer becomes a soft gel and is not aspiratable.It happens pretty randomly and with only one lot of tubes.I just wanted to check and see if there was a recall on the lot.Lot number is 1055752 with expiration 2022-05-31 thanks in advance for your time and help!.
 
Event or Problem Description
It was reported when using the bd tube micro w/microgard sst gld, the device experienced poor separator movement (sst and pst all types).The following information was provided by the initial reporter.The customer stated: it was reported that the tube is not separating blood properly.Per email : hello! i am currently a user of your microtrainer brand tubes (yellow cap for serum collection https://www.Bd.Com/en-us/offerings/capabilities/specimen-collection/blood-specimen-collection/capillary-collection/bd-microtainer-blood-collection-tubes).Recently we have been having problems with the tube not separating the blood properly; instead the top layer becomes a soft gel and is not aspiratable.It happens pretty randomly and with only one lot of tubes.I just wanted to check and see if there was a recall on the lot.Lot number is 1055752, with expiration 2022-05-31.Thanks in advance for your time and help!.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 12-nov-2021.H.6.Investigation: the next generation microtainer brand tube (ngmbt) is assembled in the arthur g.Russell ngmbt automatic assembly line (sap equipment number: 40069576) at the juncos, pr site.Fifteen (15) tubes are loaded onto racks that travel through each station in the machine.The lot number and expiration date are printed on the tubes, then the tubes inside walls are spray coated with a silica suspension.The tubes then pass through a drying station where the solution is dried.The barrier gel is dispensed in the next station.Then silicone lubricant is applied to the tube collector outside surface and then the cap is placed on the tube.The capped tubes are then transferred to the bagging equipment.The lot number, expiration date and secondary barcode are printed onto the polybag.Each tube is individually counted via a thru-beam sensor when it passes the slotted wheel.Tubes are accumulated until they reach 50, then a flap opens to transfer tubes into the polybag.After filling, the polybag is heat sealed.Polybags are then manually packed into case cartons.This automatic line has vision systems to 100% inspect for correct and legible tube lot/expiration date printing, solution spray presence, cap presence, cap seating, and polybag correct and legible lot / expiration date and barcode printing.Bd received 12 samples for investigation.The customer samples were evaluated along with 50 retention samples of the incident lot selected from bd inventory.The samples were tested and no issues relating to poor serum/plasma were observed.Return sample analysis: no difficulties were encountered during blood collection.Bd was unable to duplicate or confirm the customer¿s indicated failure (poor serum) because the defect was not evident in the testing of the complaint lot samples.Laboratory analysis of customer and control samples demonstrated clinically acceptable performance for all visual observations evaluated.These tubes performed as expected.Retain sample analysis: fifty (50) retention samples were evaluated for barrier gel characteristics with acceptable results.Of these retention samples forty-five (5) were evaluated for additive presence with acceptable results.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode.Bd was not able to identify a root cause.

Brand Name
BD TUBE MICRO W/MICROGARD SST GLD
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12888054
Report Number2618282-2021-00070
Device Sequence Number16504203
Product Code JKA
UDI-Device Identifier00382903659678
UDI-Public00382903659678
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Catalogue Number365967
Device Lot Number1055752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown